Mirtazapine-Associated Hypertriglyceridemia and Hyperglycemia

Consult Pharm. 2015 Nov;30(11):657-63. doi: 10.4140/TCP.n.2015.657.

Abstract

The patient is a 75-year-old male who was admitted to the long-term care unit because of advancing dementia and was being treated with mirtazapine to improve his mood and stimulate his appetite. This case report outlines an interesting occurrence of hypertriglyceridemia followed by hyperglycemia, which resembled diabetes mellitus and required insulin therapy. The patient continued to have elevated triglyceride levels that persisted despite discontinuation of mirtazapine therapy.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Antidepressive Agents, Tricyclic / adverse effects*
  • Depression / drug therapy
  • Humans
  • Hyperglycemia / chemically induced*
  • Hypertriglyceridemia / chemically induced*
  • Male
  • Mianserin / adverse effects
  • Mianserin / analogs & derivatives*
  • Mianserin / therapeutic use
  • Mirtazapine

Substances

  • Antidepressive Agents, Tricyclic
  • Mianserin
  • Mirtazapine